Alert archive / Connecticut / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 97, NWS Albany, NY

July 13, 2014Northwest Hills Planning Region, Connecticut; Dutchess County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 13, 2014, 7:55 PM EDT for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2014, 7:55 PM EDT (23:55 UTC)
Expired
Jul 13, 2014, 9:00 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Brookhaven radar (KOKX), 99 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:00 PM EDTTSTM WND DMGAmenia, NYTREES DOWN. TIME ESTIMATED BY RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 6:25 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.9 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1279 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

066 
WUUS51 KALY 132355
SVRALY
CTC005-NYC027-140100-
/O.NEW.KALY.SV.W.0097.140713T2355Z-140714T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
755 PM EDT SUN JUL 13 2014

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF PAWLING...
  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...TORRINGTON...NEW MILFORD...

* UNTIL 900 PM EDT

* AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM NORFOLK TO CORNWALL BRIDGE TO HOPEWELL JUNCTION...OR ALONG A
  LINE EXTENDING FROM 13 MILES NORTH OF TORRINGTON TO 11 MILES WEST
  OF TORRINGTON TO 7 MILES WEST OF PAWLING...AND MOVING EAST AT 25
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINGDALE BY 800 PM EDT...
  GAYLORDSVILLE AND MERWINSVILLE BY 805 PM EDT...
  WINSTED AND PAWLING BY 810 PM EDT...
  TORRINGTON AND NEW PRESTON BY 815 PM EDT...
  LITCHFIELD AND LITCHFIELD GREEN BY 820 PM EDT...
  NEW MILFORD BY 825 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4151 7339 4149 7345 4166 7351 4152 7353
      4150 7380 4160 7384 4176 7376 4190 7362
      4205 7339 4204 7301 4197 7302 4197 7288
      4186 7295 4182 7294 4179 7301 4164 7298
      4155 7315 4151 7316 4150 7331 4146 7331
TIME...MOT...LOC 2355Z 283DEG 21KT 4202 7312 4180 7333
          4158 7372

$$

JPV
2 follow-up statements
646 
WWUS51 KALY 140024
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
824 PM EDT SUN JUL 13 2014

NYC027-140034-
/O.CAN.KALY.SV.W.0097.000000T0000Z-140714T0100Z/
DUTCHESS NY-
824 PM EDT SUN JUL 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DUTCHESS COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4151 7339 4150 7343 4166 7349 4182 7340
      4193 7328 4202 7312 4202 7301 4197 7302
      4198 7299 4195 7299 4195 7289 4186 7295
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4150 7331 4147 7331
TIME...MOT...LOC 0024Z 276DEG 22KT 4201 7299 4181 7314
          4158 7342

$$

CTC005-140100-
/O.CON.KALY.SV.W.0097.000000T0000Z-140714T0100Z/
LITCHFIELD CT-
824 PM EDT SUN JUL 13 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR LITCHFIELD COUNTY...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROBERTSVILLE TO WEST TORRINGTON TO BOARDMAN BRIDGE...
OR ALONG A LINE EXTENDING FROM 14 MILES NORTHEAST OF TORRINGTON TO
TORRINGTON TO NEW MILFORD...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST MORRIS...WASHINGTON...TORRINGFORD AND THE CLAM SHELL BY 830 PM
  EDT...
  TOWN HILL...ROXBURY STATION...RIVER ROAD RESERVE AND PLEASANT
  VALLEY BY 835 PM EDT...
  ROXBURY FALLS AND ROXBURY BY 840 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

&&

LAT...LON 4151 7339 4150 7343 4166 7349 4182 7340
      4193 7328 4202 7312 4202 7301 4197 7302
      4198 7299 4195 7299 4195 7289 4186 7295
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4150 7331 4147 7331
TIME...MOT...LOC 0024Z 276DEG 22KT 4201 7299 4181 7314
          4158 7342

$$

JPV
903 
WWUS51 KALY 140050
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
850 PM EDT SUN JUL 13 2014

CTC005-140100-
/O.EXP.KALY.SV.W.0097.000000T0000Z-140714T0100Z/
LITCHFIELD CT-
850 PM EDT SUN JUL 13 2014

...THE SEVERE THUNDERSTORM WARNING FOR LITCHFIELD COUNTY WILL EXPIRE
AT 900 PM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LEVELS.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV
OR TWITTER @NWSALBANY.

LAT...LON 4151 7339 4150 7343 4166 7349 4182 7340
      4193 7328 4202 7312 4202 7301 4197 7302
      4198 7299 4195 7299 4195 7289 4186 7295
      4182 7294 4179 7301 4164 7298 4155 7315
      4151 7316 4150 7331 4147 7331
TIME...MOT...LOC 0050Z 276DEG 22KT 4199 7278 4179 7293
          4156 7321

$$

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 4:55 PM EDT, 3 hours earlier.

Area forecast discussion, Jul 13, 4:55 PM EDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
455 PM EDT SUN JUL 13 2014

.SYNOPSIS...
WITH WARM HUMID AIR IN PLACE ACROSS THE AREAS...A SERIES OF FRONTAL
SYSTEMS WILL MOVE ACROSS THE AREA THROUGH TUESDAY WITH BOUTS OF
SHOWERS AND SCATTERED THUNDERSTORMS...SOME OF WHICH MAY BE STRONG
AND PRODUCE HEAVY RAINFALL. OUR WEATHER WILL IMPROVE MIDWEEK AS IT
TURNS COOLER AND LESS HUMID.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 430 PM EDT...NUMEROUS SHOWERS WITH EMBEDDED TSTMS MUCH OF THE
REGION WEST OF I-87. THE SHRA WILL SPREAD OVER REST OF THE FCA BY 7
OR 8 PM...WITH MOST TSTMS OCCURRING FROM ALBANY SOUTH.

SO EXPECT A WARM AND HUMID EVNG WITH SHOWERS AND SCT TSTMS. WITH
PWATS AS HIGH AS THEY ARE...HEAVY DOWNPOURS ARE POSSIBLE IN SOME
SHRA/TSTMS. FORTUNATELY WE ARE IN A FAST FLOW THROUGH OUT THE
ATMOS...AND INDIVIDUAL CELLS SHOULD KEEP MOVING ALONG AND NOT LINGER
FOR LONG IN ANY ONE PLACE.

LATER TONIGHT...THE WEAK CDFNT WILL PUSH INTO THE FCA FM THE
NW...THEN DRIFT SLOWLY SOUTH OVERNIGHT...STALLING ESE-WSW FM S NEW
ENG INTO PA AS IT BCMS PARALLEL TO THE 500 HPA FLOW. ITS IMPACTS
WILL BE LARGELY A WIND SHIFT AND A SLIGHT DCR IN TD. OVERNIGHT A
BUBBLE SFC HIGH FORMS OVER NYS. -SHRA ACTIVITY WILL END FM NW TO SE
OVERNIGHT..WITH MDL SUITE SUGGESTING SOME DRYING. HWVR MOST OF THIS
IS ALOFT...LLVL MOISTURE WILL REMAIN IN LIGHT SFC FLOW...WITH TD IN
MID TO UPPER 60S...AND AREAS OF LOW CLOUDS AND FOG WILL FORM
OVERNIGHT.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
THERE WILL BE A CONTINUED THREAT FOR SHOWERS AND THUNDERSTORMS
THROUGH AT LEAST TUESDAY EVENING.

AS THE DEEP CUTOFF UPPER LEVEL LOW SLOWLY SPINS ACROSS THE MIDWEST
AND GREAT LAKES REGION...A SFC COLD FRONT WILL SLOWLY APPROACH OUR
AREA FROM THE WEST. WITH A CONTINUED MOIST SOUTHERLY FLOW AHEAD OF
THIS SYSTEM...THERE WILL BE SHOWERS AND THUNDERSTORMS AFFECTING OUR
REGION FOR THE NEXT 60 HOURS UNTIL THE COLD FRONT CAN CROSS THROUGH
OUR AREA. IT IS STILL UNCLEAR EXACTLY WHEN THIS COLD FRONTAL PASSAGE
WILL OCCUR...AS THE MODELS ARE STILL NOT IN TOTAL AGREEMENT...BUT IT
LOOKS TO BE SOMETIME BETWEEN LATE TUESDAY AND EARLY WEDNESDAY
MORNING.

BEFORE THEN...REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED. WITH PWATS REMAINING HIGH...THERE WILL BE A CONTINUED
THREAT FOR HEAVY RAINFALL WITH ANY THUNDERSTORM...AND POTENTIALLY
FLASH FLOODING. WITH EXPECTED CLOUD COVER...INSTABILITY WILL BE
LIMITED...SO THE SEVERE POTENTIAL IS NOT VERY HIGH. THE BEST CHANCE
FOR ORGANIZED AREAS OF HEAVY RAIN WITH THUNDERSTORMS WILL BE TUESDAY
AND EARLY TUESDAY NIGHT...WHICH IS STILL TOO FAR OUT TO CONSIDER ANY
FLOOD WATCHES.

SOME SHOWERS MAY LINGER INTO WEDNESDAY MORNING OVER THE EASTERN
ZONES...OTHERWISE WEDNESDAY WILL SEE DECREASING CLOUDS AND LESS
HUMID AND COOLER AIR MOVING IN.

HIGHS MONDAY WILL BE IN THE MID 70S TO MID 80S. LOWS MONDAY NIGHT IN
THE UPPER 50S AND 60S. HIGHS TUESDAY IN THE MID 70S TO MID 80S ONCE
AGAIN. LOWS TUESDAY NIGHT IN THE 50S NORTH AND WEST...UPPER 50S AND
60S SOUTH AND EAST. HIGHS WEDNESDAY GENERALLY IN THE UPPER 60S AND
70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
THIS WILL BE A MAINLY DRY STRETCH OF WEATHER...WITH SPRAWLING HIGH
PRESSURE IN PLACE...AND LOW PRESSURE NO CLOSER THAN CAPE HATTERAS AT
ANY TIME DURING THE PERIOD.  HIGH TEMPERATURES WILL CLIMB EACH
DAY...STARTING OUT WITH HIGHS ON THURSDAY FROM THE UPPER 60S TO
AROUND 80 DEGREES...AND FINISHING WITH HIGHS ON SUNDAY FROM THE MID
70S TO MID 80S.  LOWS WEDNESDAY AND THURSDAY NIGHTS WILL RANGE FROM
THE MID 40S TO UPPER 50S...THEN FRIDAY NIGHT WILL BEGIN A MILDER
TREND...WITH LOWS SATURDAY NIGHT FROM MAINLY THE MID 50S TO LOWER
60S.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
FLYING CONDITIONS WILL GRADUALLY DETERIORATE THROUGHOUT THE
AFTERNOON FROM VFR TO MVFR...BEFORE MVFR/IFR FLYING CONDITIONS
PERSIST TONIGHT.

THIS AFTERNOON...AS A FRONTAL BOUNDARY CONTINUES TO APPROACH THE
REGION...SHOWERS AHEAD OF IT WILL MOVE ACROSS THE REGION THROUGHOUT
THE AFTERNOON HOURS. WHILE THERE COULD BE AN EMBEDDED THUNDERSTORM
WITH THE SHOWERS...HAVE LEFT IT OUT OF THE TAFS AS SIGNIFICANT CLOUD
COVER WILL LIMIT ANY CHANCES FOR GREATER THUNDERSTORM COVERAGE. WILL
AMEND TAFS AS NEEDED IF THUNDERSTORM POTENTIAL INCREASES. AS THESE
SHOWERS APPROACH RAINFALL MAY BE HEAVY AT TIMES REDUCING FLYING
CONDITIONS TO LOW-END MVFR. HAVE PLACED SHOWERS IN TEMPO GROUPS AT
THE TAF SITES AS COVERAGE WILL BE SCATTERED.

OUTSIDE OF THE SHOWERS...A MARINE LAYER AND ACCOMPANYING LOW STRATUS
HAS WORKED ITS WAY NORTH UP THE HUDSON VALLEY WITH MVFR CEILINGS AT
ALL THE TAF SITES EXCEPT KALB...AND EVEN IFR VISIBILITIES AT KPSF.
EXPECT MVFR CEILINGS TO OCCUR THIS AFTERNOON AT KALB AS
WELL...ESPECIALLY IN THE PRESENCE OF SHOWERS. WINDS WILL OUT OF THE
SOUTH/SOUTHWEST AND GUSTY AT TIMES...8-14 KNOTS WITH OCCASIONAL
GUSTS OF 18-14 KNOTS.

TONIGHT INTO MONDAY...ANY LINGERING SHOWERS SHOULD MOVE EAST OF THE
REGION SHORTLY AFTER 00Z LEAVING BEHIND PLENTY OF LOW-LEVEL MOISTURE
AND CLOUD COVER IN VICINITY OF THE FRONTAL BOUNDARY. THIS FRONTAL
BOUNDARY WILL REMAIN NEAR THE REGION DURING THE OVERNIGHT HELPING TO
CREATE STAGNANT LOW-LEVELS THAT WILL FAVOR MVFR/IFR LOW STRATUS/FOG.
WHILE CEILINGS MAY OCCASIONALLY BOUNCE BETWEEN IFR/MVFR...THE
GREATEST THREAT FOR PERSISTENT IFR CEILINGS WILL BE AT KGFL...KPOU
AND KPSF.

FLYING CONDITIONS SHOULD GRADUALLY IMPROVE DURING THE MORNING HOURS
MONDAY ALTHOUGH MVFR CEILINGS MAY LINGER THROUGH THE MORNING HOURS
AT KPOU AND KPSF. WINDS OVERNIGHT WILL BECOME LIGHT AND VARIABLE
OVERNIGHT BEFORE BECOMING SOUTH/SOUTHWESTERLY MONDAY AT 5-10 KNOTS.

OUTLOOK...

MONDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
TUESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA...TSRA.
WEDNESDAY: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
THURSDAY: LOW OPERATIONAL IMPACT.  NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT.  NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT.  NO SIG WX.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS WILL BE LIMITED OVER THE NEXT FEW DAYS. A
SLOW MOVING FRONTAL SYSTEM WILL BRING SEVERAL OPPORTUNITIES FOR
SHOWERS AND LOCALLY HEAVY THUNDERSTORMS BETWEEN TODAY AND TUESDAY.
RH VALUES WILL GENERALLY REMAIN ABOVE 60 PERCENT THROUGH MONDAY
NIGHT.

&&

.HYDROLOGY...
A SLOW MOVING FRONTAL SYSTEM WILL BRING REPEATED ROUNDS OF SHOWERS
AND THUNDERSTORMS TO THE REGION THROUGH TUESDAY NIGHT.

WITH PWAT VALUES NEAR TWO INCHES...THERE WILL BE A RISK FOR LOCALLY
HEAVY RAINFALL WITHIN ANY THUNDERSTORM. AT THE VERY LEAST...RAINFALL
RATES WILL BE HIGH ENOUGH TO CAUSE FLOODING OF SMALL STREAMS...POOR
DRAINAGE...LOW LYING AND URBAN AREAS. IF REPEATED THUNDERSTORMS
TRACK OVER THE SAME LOCATION WITHIN A SHORT PERIOD OF TIME...FLASH
FLOODING WILL BE POSSIBLE...ESPECIALLY WITHIN ANY URBAN LOCATIONS.

ONCE THE COLD FRONT PASSES THROUGH THE AREA SOMETIME LATE TUESDAY
NIGHT INTO WEDNESDAY MORNING...THE THREAT FOR HEAVY RAIN WILL END
AND COOLER AND LESS HUMID AIR WILL WORK INTO OUR REGION FOR THE
REMAINDER OF THE WEEK. THIS WILL ALLOW FOR ANY HIGH WATER TO
RECEDE.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SNYDER
NEAR TERM...SNYDER
SHORT TERM...GJM
LONG TERM...ELH
AVIATION...IRL
FIRE WEATHER...FRUGIS
HYDROLOGY...FRUGIS/SNYDER
Hazardous weather outlook, Jul 13, 6:42 PM EDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
642 PM EDT SUN JUL 13 2014

NYZ032-033-038>043-047>054-058-059-082>084-VTZ013>015-141100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
642 PM EDT SUN JUL 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK...
EXCEPT FOR ULSTER...DUTCHESS AND COLUMBIA COUNTIES...AND FOR SOUTHERN
VERMONT.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. ANY THUNDERSTORM
WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY LEAD TO
FLOODING OF URBAN...POOR DRAINAGE AND LOW LYING AREAS.
THUNDERSTORMS MAY ALSO PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED THREAT FOR THUNDERSTORMS ON MONDAY AND
TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING
HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE FOR AREAS THAT
SEE REPEATED THUNDERSTORM ACTIVITY...ESPECIALLY TUESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ001-013-MAZ001-025-NYZ060-061-063>066-141100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
642 PM EDT SUN JUL 13 2014

...SEVERE THUNDERSTORM WATCH 415 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS AND FOR DUTCHESS...ULSTER AND COLUMBIA
COUNTIES OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED THREAT FOR THUNDERSTORMS ON MONDAY AND
TUESDAY. THUNDERSTORMS WILL CONTINUE TO BE CAPABLE OF PRODUCING
HEAVY RAINFALL. FLASH FLOODING WILL BE POSSIBLE FOR AREAS THAT
SEE REPEATED THUNDERSTORM ACTIVITY...ESPECIALLY TUESDAY AFTERNOON
AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 13, 5:00 PM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT SUN JUL 13 2014

NYZ047-051-052-058-059-132130-
SCHOHARIE NY-WESTERN ALBANY NY-EASTERN ALBANY NY-EASTERN GREENE NY-
WESTERN GREENE NY-
500 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM IN

  SOUTHEAST SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWEST ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN GREENE COUNTY IN EAST CENTRAL NEW YORK...

AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...OCCASIONAL
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR PRESTON
HOLLOW...OR ABOUT 14 MILES NORTH OF HUNTER...AND MOVING EAST AT 25
MPH.

THE THUNDERSTORM WILL BE NEAR...
PRESTON HOLLOW BY 505 PM EDT
7 MILES SOUTH OF WESTERLO BY 530 PM EDT

RAINFALL AMOUNTS OF ONE HALF TO ONE INCH WILL RESULT IN PONDING OF
WATER ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.

LAT...LON 4252 7400 4232 7398 4234 7437 4249 7439
TIME...MOT...LOC 2100Z 267DEG 22KT 4240 7426

JPV
Special weather statement, Jul 13, 5:27 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT SUN JUL 13 2014

NYZ058>061-063>066-132230-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
527 PM EDT SUN JUL 13 2014

...STRONG THUNDERSTORMS IN

  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS AROUND 30 MPH...
FREQUENT LIGHTNING...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM LIVINGSTON TO 20 MILES WEST OF WOODLAND VALLEY
CAMPGROUND...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF
CATSKILL TO 11 MILES EAST OF ROSCOE...AND MOVING EAST AT 40 MPH.

RAINFALL AMOUNTS OF AROUND AN INCH OR MORE WILL RESULT IN PONDING OF
WATER ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.

THUNDERSTORMS WILL BE NEAR...
SAUGERTIES AND CLERMONT BY 540 PM EDT
KENNETH L WILSON CAMPGROUND...WOODSTOCK...WEST SHOKAN AND CLERMONT BY
545 PM EDT
OLIVEBRIDGE BY 550 PM EDT
WEST HURLEY AND COPAKE BY 555 PM EDT
COPAKE BY 600 PM EDT

LAT...LON 4207 7466 4212 7456 4215 7453 4215 7451
      4217 7446 4218 7447 4222 7421 4225 7350
      4195 7354 4190 7453 4198 7471
TIME...MOT...LOC 2126Z 268DEG 47KT 4215 7373 4199 7465

GJM
Special weather statement, Jul 13, 5:55 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT SUN JUL 13 2014

CTZ001-MAZ025-NYZ060-061-065-066-132300-
NORTHERN LITCHFIELD CT-SOUTHERN BERKSHIRE MA-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
555 PM EDT SUN JUL 13 2014

...A STRONG THUNDERSTORM IN

  LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS OF 40 TO 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR CLERMONT...
OR ABOUT 7 MILES EAST OF SAUGERTIES...AND MOVING EAST AT 30 MPH.

RAINFALL AMOUNTS OF AROUND AN INCH WILL RESULT IN PONDING OF WATER
ON ROADS...POOR DRAINAGE LOCATIONS AND OTHER LOW LYING AREAS.

THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF PINE PLAINS BY 605 PM EDT
ANCRAM BY 610 PM EDT
COPAKE BY 620 PM EDT
SHEFFIELD...ASHLEY FALLS...EDDY FIELD AND CANAAN BY 640 PM EDT
8 MILES NORTH OF NORFOLK BY 650 PM EDT
SANDISFIELD AND 6 MILES SOUTHWEST OF OTIS BY 700 PM EDT

LAT...LON 4195 7393 4221 7384 4227 7308 4211 7306
      4209 7307 4207 7305 4199 7304
TIME...MOT...LOC 2154Z 262DEG 27KT 4205 7379

GJM
Local storm report, Jul 13, 7:05 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
705 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     RED HOOK                42.00N  73.88W
07/13/2014                   DUTCHESS           NY   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER ALY1400385

GJM
Local storm report, Jul 13, 7:06 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
706 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     MILAN                   41.95N  73.79W
07/13/2014                   DUTCHESS           NY   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER ALY1400386

GJM
Local storm report, Jul 13, 7:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
746 PM EDT SUN JUL 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     TSTM WND DMG     EAST CANAAN             42.01N  73.28W
07/13/2014                   LITCHFIELD         CT   TRAINED SPOTTER

            TREE DOWN

&&

EVENT NUMBER ALY1400387

IRL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 6:07 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region53 min
Jul 13, 7:00 PM EDTSevere Thunderstorm WarningALYNorthwest Hills Planning Region60 min
Jul 13, 7:44 PM EDTAreal Flood AdvisoryALYNorthwest Hills Planning Region4 hr
Jul 13, 4:09 PM EDTSpecial Weather StatementALYSchoharie36 min
Jul 13, 4:42 PM EDTSpecial Weather StatementALYUlster48 min
Jul 13, 5:00 PM EDTSpecial Weather StatementALYGreene30 min
Jul 13, 5:27 PM EDTSpecial Weather StatementALYUlster63 min
Jul 13, 5:55 PM EDTSpecial Weather StatementALYColumbia65 min
Jul 13, 6:16 PM EDTSevere Thunderstorm WarningALYUlster59 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2014Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.